Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Compressible maps

Author: Jay E. Goldfeather
Journal: Proc. Amer. Math. Soc. 60 (1976), 339-342
MSC: Primary 55D35
MathSciNet review: 0423339
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Weingram has shown that if G is a finitely generated abelian group, then every nontrivial map $ f:\Omega {S^{2n + 1}} \to K(G,2n)$ is incompressible; that is, f is not homotopic to a map whose image is contained in some finite-dimensional skeleton.

It is shown that a nontrivial map $ \Omega {S^{2n + 1}} \to K(G,2n)$ may be compressible if G is not finitely generated. This result leads to some understanding of the obstructions to compressibility in Weingram's Theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55D35

Retrieve articles in all journals with MSC: 55D35

Additional Information

PII: S 0002-9939(1976)0423339-9
Keywords: H-space $ \bmod\;p$
Article copyright: © Copyright 1976 American Mathematical Society